MAUDE Adverse Event Report: BECKMAN COULTER ICHEM® VELOCITY¿ AUTOMATED URINE CHEMISTRY SYSTEM; AUTOMATED URINALYSIS SYSTEM

BECKMAN COULTER ICHEM® VELOCITY¿ AUTOMATED URINE CHEMISTRY SYSTEM; AUTOMATED URINALYSIS SYSTEM
Model Number 2.5 ICHEM VELOCITY INSTRUMENT COMPUTERLESS BRING UP TESTED I
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fse replaced the pc6 and conducted unrelated preventive maintenance, the system was left fully operational.The fse was contacted and confirmed that the computer was not opened by them to assess the extent of the damage.The fse is arranging the return of the pc6 to beckman coulter for evaluation.Investigation is ongoing.(b)(4).
 
Event or Problem Description
The customer reported that was a fire in the computer tower for their iricell system.The iricell is composed of an ichem® velocity¿ automated urine chemistry system and an iq 200 urine analyzer.On 16-sep-2019, the customer called customer technical support (cts) to report that their iricell system pc6 computer caught fire and the fire department was called.The pc6 is used for both the ichem velocity and iq200 instruments.The customer confirmed that there was no injury to any laboratory personnel and that the lab did not suffer any damage as a result of the alleged fire.The customer stated to the field service engineer (fse) that the pc6 had caught fire internally and that it was blowing sparks/fire out of the fans and vents and that there was no damage observed as a result of this event.
 
Additional Manufacturer Narrative
Follow up 01: the fse was contacted and it was confirmed that the computer was not opened by the fse and therefore, the extent of the damage or what components were affected was unknown.On october 16, 2019, the affected computer was received by the product compliance engineering department at beckman coulter for further analysis.From the pc6 evaluation, it was confirmed that the reported cpu fire, was actually an overheating of the dvd sata cable adapter.Additionally, the following conclusions were documented on report #(b)(4): no electrical hazard occurred as a result of this event.No external fire hazard occurred as a result of this event.No burn hazard occurred as a result of this event.There was some potential for contact with smoke precipitated by this event.The level of impact to a user or anyone near the device would likely depend on their sensitivity to smoke or the acrid odor of burning electronics.
 
Additional Manufacturer Narrative
Follow up 02: remedial action: modification selected.Correction/removal report number was added.On 25-mar-2020, field action fa-000122 was initiated resulting in correction/removal report 2050012-03/25/2020-004c for this reported event.Bec internal identifier - (b)(4).

Brand Name
ICHEM® VELOCITY¿ AUTOMATED URINE CHEMISTRY SYSTEM
Common Device Name
AUTOMATED URINALYSIS SYSTEM
Manufacturer (Section D)
BECKMAN COULTER
lismeehan
o'callaghan's mills/co clare
EI 
MDR Report Key9188461
Report Number2122870-2019-01122
Device Sequence Number3884928
Product Code KQO
UDI-Device Identifier10837461001751
UDI-Public(01)10837461001751(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Modification/Adjustment
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.5 ICHEM VELOCITY INSTRUMENT COMPUTERLESS BRING UP TESTED I
Device Catalogue Number700-7177-001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer10/16/2019
03/25/2020
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date12/03/2019
03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2050012-03/25/2020-004C
Patient Sequence Number1